[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
September 11, 1937

ANAPHYLAXIS DURING ETHER ANESTHESIA

Author Affiliations

CINCINNATI

From the Department of Surgery, University of Cincinnati College of Medicine and the Cincinnati General Hospital.

JAMA. 1937;109(11):854-856. doi:10.1001/jama.1937.02780370020009
Abstract

For a number of years it has been a regular procedure in the surgical department of the Cincinnati General Hospital in accident cases to administer prophylactic antitoxic serum while emergency operative procedures are being carried out with the patient under ether anesthesia. This has been done without previous skin testing for sensitization to foreign serums and without fear of anaphylactic reaction in accordance with the belief that anaphylactic reaction cannot occur in a patient under ether anesthesia. Recently, this procedure was carried out on a patient whose case history is herewith presented.

On Nov. 29, 1936, at 3 a. m., a colored man, aged 26, was brought to the receiving ward with a gunshot wound in the abdomen incurred one-half hour prior to admission. His general condition was considered good: the temperature was 98 F. and the blood pressure 100 systolic and 60 diastolic. In the right lower quadrant of

First Page Preview View Large
First page PDF preview
First page PDF preview
×